Thinking of switching help!
Jul 25, 2004
I have been on the same regimen of meds since 1997. It includes Viracept, Zerit and Videx EC(orininally chewable videx). It has been good for me since I have been undetectable and stable t cells at around 400+ for the whole time including the present. Initially my viral load was skyrocket in millions or billions and t cells single digits so I feel blessed. The only other meds I had before this combo was AZT and then added viramune(that's all there was at the time) before switching to this long time combo. My doc keeps asking me at each visit if I would like to switch from Zerit to something like Viread or a single pill combo. I keep procrastinating because I don't want to change a good thing. The only side effects I have are some facial wasting, not too bad and veiny minor wasting stuff going on. What is your opinion, Is there now enough data to give me confidence that a switch would be safe and what would you suggest I switch to? Thanks so much. I have been putting off writing this question for a long time. I need a seconf opinion.
Response from Dr. Lee
Few docs are currently recommending the use of Zerit with Videx today becaause of the potential for side effects (including facial wasting). That is why your doc is suggesting a switch. There are several options for switching your nucleoside combination including using VidexEC with Epivir, Zerit with Epivir, AZT with Epivir (Combivir), Ziagen with Epivir, or Viread with Epivir. Epivir appears in all these combos because it is relatively side effect free and fairly effective. However, if for some reason your doc thinks you should avoid Epivir, there are still several options.
I understand the procrastination because it does seem you have been fortunate (and probably also worked hard at adherance) to successfully controlled the virus for so long. But, think about it because some of the wastsing side effects are not easily reversed.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Do Swollen Lymph Glands Mean I Have Hiv?
- Is Muscle Ache A Symptom Of HIV?
- Is Red Eyes A Symptom Of Acute HIV Infection?
- Black Spots After Vaginal Sex Without Condom Does It Mean I Have HIV
- Fever After Giving Oral Sex What Are The Chances Of HIV
- Oral Ulcers After Open Mouth Kissing Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.